MAUDE Adverse Event Report: DEPUY INTERNATIONAL LTD - 8010379 9/10 COCR HEAD 28MM -3; SMALL TAPER (9/10) FEMORAL HEADS : HIP METAL FEMORAL HEADS

DEPUY INTERNATIONAL LTD - 8010379 9/10 COCR HEAD 28MM -3; SMALL TAPER (9/10) FEMORAL HEADS : HIP METAL FEMORAL HEADS
Model Number 1521-90-057
Medical Device Problem Codes Degraded (1153); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Pain (1994); Osteolysis (2377); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The primary surgery was performed on (b)(6) 2008 via tha at another hospital (b)(6).It was reported that the revision surgery was performed on (b)(6) 2020 by replacing the stem (p/n: 900550210), the sleeve (p/n: 550513), the head (p/n: 152190057), the cup (p/n: unknown) and the liner (p/n: unknown) due to suspicion of armd, osteolysis and the loosening of the stem and the cup.During the surgery, it was confirmed that the implants were showed sign of black ring but there was no bone necrosis and soft tissue necrosis.The osteolysis occurred on large area.The revision surgery was completed with no surgical delay.The surgeon requested to investigate the stem¿s junction part (between the stem to neck, sleeve and inner boll).No further information is available.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: corrected: h6 (device code).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Additional information received states that the screws explanted were non-depuy products and the implants had a ring-shaped blackened as stated in the event.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: examination of the returned femoral head finds nothing outward to suggest a product problem.There is nothing unusual for a device having been is-situ for approximately 12 years.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed, and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
9/10 COCR HEAD 28MM -3
Common Device Name
SMALL TAPER (9/10) FEMORAL HEADS : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY INTERNATIONAL LTD - 8010379
st. anthony's road
leeds LS11 8DT
UK  LS11 8DT
MDR Report Key10119695
Report Number1818910-2020-13215
Device Sequence Number17052938
Product Code JDI
UDI-Device Identifier10603295276623
UDI-Public10603295276623
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K871867
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2008
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1521-90-057
Device Catalogue Number152190057
Device Lot Number2582906
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/08/2020
Initial Date Received by Manufacturer 05/25/2020
Supplement Date Received by Manufacturer06/09/2020
06/18/2020
06/18/2020
11/08/2020
01/25/2021
Initial Report FDA Received Date06/04/2020
Supplement Report FDA Received Date06/12/2020
06/19/2020
06/19/2020
11/25/2020
01/26/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
9/10 COCR HEAD 28MM -3; COMPETITOR SCREW; PINN LINER LIPPED 28IDX50OD; PINN-A MULTIHOLE ACET CUP 50MM; S-ROM*SLEEVE PRX ZTT, 16D-SML; SROM 9/10 16X11X130 30+4; 9/10 COCR HEAD 28MM -3; PINN LINER LIPPED 28IDX50OD; PINN-A MULTIHOLE ACET CUP 50MM; S-ROM*SLEEVE PRX ZTT, 16D-SML; SROM 9/10 16X11X130 30+4
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight50